MAUDE Adverse Event Report: MEDACTA INTERNATIONAL SA REVERSE SHOULDER SYSTEM GLENOID BASEPLATE Ø27X35; SHOULDER GLENOID BASEPLATE

MEDACTA INTERNATIONAL SA REVERSE SHOULDER SYSTEM GLENOID BASEPLATE Ø27X35; SHOULDER GLENOID BASEPLATE
Model Number 04.01.0156
Medical Device Problem Code Osseointegration Problem (3003)
Health Effect - Clinical Codes Inflammation (1932); Inadequate Osseointegration (2646)
Date of Event 08/04/2022
Type of Reportable Event Serious Injury
Event or Problem Description
Revision surgery at about 1 year and 4 months after the previous revision surgery, of non medacta components (which was replaced by nickelfree medacta reverse products with femur head bone graft), due glenoid baseplate mobilization and the longest polyaxial screw breakage.All devices have been revised and a cement spacer was implanted successfully.No infection detected till now, the patient shoulder was inflamed.
 
Additional Manufacturer Narrative
Batch review performed on 09 august 2022: lot 1811891: (b)(4) items manufactured and released on 02-july-2019.Expiration date: 2024-06-17.No anomalies found related to the problem.To date, (b)(4) items of the same lot have been sold without any similar reported event during the period of review.Clinical evaluation performed on 19-aug-2022: revision at 1 year and 4 months after the index rsa due to pain and implant mobilization in a 69 year old patient.Previously, the original implant (competitor) was substituted with nickelfree medacta product.According to report, non traumatic inflammation is present while from the radiographic images it is visible the polyaxial screw breakage.It is very likely that the allograft did not integrate causing implant mobilization and therefore the pull out of the glenoid baseplate and screw fracture.During the revision surgery, all devices were revised and cement spacer was implanted successfully.No infection is detected until now.Preliminary investigation performed by r&d project manager on 24-aug-2022: the provided x-rays show mobilization of the glenoid construct likely due to failure of the bone graft and subsequent breakage of the superior screw.The humeral diaphysis and the glenoid baseplate present bone residuals at the bone-implant interface.Additional implanted components: batch review performed on 09 august 2022 on reverse shoulder system 04.01.0164 glenoid polyaxial locking screw - l42 (k170452) lot.2002446: lot 2002446: (b)(4) items manufactured and released on 20-july-2020.Expiration date: 2025-07-12.No anomalies found related to the problem.To date, (b)(4) items of the same lot have been sold without any similar reported event during the period of review.
 
Additional Manufacturer Narrative
On (b)(6) 2022, the spacer was removed, a hemiprosthesis was implanted, and the glenoid was reconstructed using an iliac crest graft/chip and a spongiosaplasty, with the intention of put back-on a reverse prosthesis when the glenoid had healed.On (b)(6) 2024, after successful glenoid bone reconstruction, the anatomical head, double eccentric, and anatomical metaphysis were removed and a reverse system was implanted.Clinical evaluation performed by medical affairs department revision of a hemiarthroplasty about 1 year and 4 months after it was implanted.The hemiprosthesis was implanted with the removal of a spacer and the glenoid was reconstructed with graft/chip and a spongiosaplasty.The intention was to wait some times before putting on a reverse prosthesis waiting for glenod healing.In fact, this revision consisted in the hemiprosthesis removal and the insertion of the reverse implants.There was no faulty device, the hemiprosthesis was a transition to the final reverse shoulder.

Brand Name
REVERSE SHOULDER SYSTEM GLENOID BASEPLATE Ø27X35
Common Device Name
SHOULDER GLENOID BASEPLATE
Manufacturer (Section D)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, 6874
SZ  6874
Manufacturer (Section G)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, 6874
SZ   6874
Manufacturer Contact
stefano baj
strada regina
castel san pietro, switzerland 6874
SZ   6874
MDR Report Key15326887
Report Number3005180920-2022-00661
Device Sequence Number6314624
Product Code PHX
UDI-Device Identifier07630040706438
UDI-Public07630040706438
Combination Product (Y/N)N
Initial Reporter CountrySZ
PMA/510(K) Number
K170452
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Device Explanted Year2022
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 04/10/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number04.01.0156
Device Catalogue Number04.01.0156
Device Lot Number1811891
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/04/2022
Supplement Date Received by Manufacturer08/04/2022
Initial Report FDA Received Date08/31/2022
Supplement Report FDA Received Date04/10/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age69 YR
Patient SexMale